Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Miami, FL

June 14, 2014Broward County, Florida

NWS Miami, FL issued this special weather statement at Jun 14, 2014, 2:21 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2014, 2:21 PM EDT (18:21 UTC)
Expired
Jun 14, 2014, 3:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1717 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WWUS82 KMFL 141821
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT SAT JUN 14 2014
 
FLZ070-071-073-141900-
INLAND MIAMI-DADE COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
221 PM EDT SAT JUN 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND MIAMI-DADE
COUNTY...EAST CENTRAL INLAND COLLIER COUNTY AND SOUTHWESTERN INLAND
BROWARD COUNTY...
 
* UNTIL 300 PM EDT

* AT 220 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES NORTHEAST OF DADE-COLLIER TRAINING
  AIRPORT...OR 18 MILES EAST OF MONROE STATION...MOVING NORTHWEST AT
  10 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  BIG CYPRESS NATIONAL PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2591 8065 2581 8082 2601 8103 2614 8080
TIME...MOT...LOC 1820Z 154DEG 8KT 2592 8080 

$$

GREGORIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:48 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 14, 1:48 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
148 PM EDT SAT JUN 14 2014

.AVIATION...MAINTAINED VCTS FOR ALL TERMINALS AS SCATTERED TSTORMS
ARE FORECAST TO DEVELOP. THEY WILL BE FOCUSED INLAND, BUT ERRATIC
MOVEMENT COULD SEND THEM CLOSE TO THE TERMINALS. A DIRECT IMPACT
IS POSSIBLE, BUT WITH LOW LIKELIHOOD HAVE ONLY CONTINUED VCTS AND
WILL AMEND ACCORDINGLY. TSTORMS WILL HAVE THE POTENTIAL OF STRONG
WIND GUSTS AND HAIL THIS AFTERNOON. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 952 AM EDT SAT JUN 14 2014/

UPDATE...

THE HAZARDOUS WEATHER OUTLOOK WAS UPDATED TO REFLECT THE POTENTIAL
FOR AN ISOLATED SEVERE THUNDERSTORM TODAY. THE 12Z SOUNDING
ANALYSIS REVEALED AN ENHANCED 700 TO 500 HPA LAPSE RATE...DRIER
AIR IN THE HAIL GROWTH REGION OF -20 T0 -30 CELSIUS AND A THERMODYNAMIC
PROFILE FAVORABLE FOR AN ISOLATED DAMAGING WIND GUST. FURTHER
ANALYSIS REVEALED HAIL SIZE COULD REACH NEAR ONE INCH WITH THE
STRONGEST THUNDERSTORMS. THEREFORE AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH
HAIL TO NEAR ONE INCH POSSIBLE AND DAMAGING WIND GUSTS TO NEAR 60
MPH OR JUST OVER. OTHERWISE...THE FORECAST REMAINS BASICALLY THE
SAME WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED
THIS AFTERNOON AND EARLY EVENING WITH THE GREATEST COVERAGE
EXPECTED IN THE INTERIOR REGIONS.

60

PREV DISCUSSION... /ISSUED 727 AM EDT SAT JUN 14 2014/

AVIATION...

THE SUBTROPICAL RIDGE BEGINS TO LIFT BACK TO THE NORTH OF THE
AREA AND THE UPPER TROUGH CURRENTLY IN PLACE BEGINS TO FILL. THIS
WILL ALLOW FOR THE WINDS TO TURN MORE EASTERLY THAN THE SOUTHERLY
WINDS WE HAVE BEEN HAVING FOR THE PAST FEW DAYS. THE EFFECT OF
THIS ON THE THUNDERSTORMS WILL BE A MORE INLAND MOVEMENT OF THE
EAST COAST THUNDERSTORMS THIS AFTERNOON. HOWEVER, WITH LIGHT WINDS
THUNDERSTORMS CAN STILL FORM VERY CLOSE TO THE EAST COAST
TERMINALS THIS AFTERNOON/EVENING. INCLUDED VCTS BEGINNING AT 17Z
FOR ALL TERMINALS. MFVR OR IFR CONDITIONS ARE POSSIBLE WITH ANY
THUNDERSTORM THAT DEVELOPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  89  76  90 /  50  30  20  30
FORT LAUDERDALE  77  88  78  89 /  40  30  20  20
MIAMI            76  89  77  90 /  40  30  20  30
NAPLES           73  90  74  91 /  50  30  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 14, 9:18 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
918 AM EDT SAT JUN 14 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150130-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
918 AM EDT SAT JUN 14 2014

...A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING...
...ISOLATED SEVERE THUNDERSTORM POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO EARLY EVENING. ALTHOUGH THE GREATEST CONCENTRATION
WILL BE OVER INTERIOR SOUTH FLORIDA, ALL OF SOUTH FLORIDA WILL
SEE AT LEAST SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS WILL BE
STRONG WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE, BUT THE
PRIMARY THREAT FROM ANY THUNDERSTORMS WILL BE DANGEROUS CLOUD TO
GROUND LIGHTNING.

WIND: THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 55
MPH WIND GUSTS WITH THE STRONGEST THUNDERSTORMS CAPABLE OF
PRODUCING WINDS NEAR 60 MPH.

HAIL: HAIL TO THE SIZE OF NICKELS IS POSSIBLE WITH THE STRONGER
THUNDERSTORMS WITH THE STRONGEST THUNDERSTORMS CAPABLE OF
PRODUCING HAIL NEAR ONE INCH.

FLOODING: HEAVY RAINFALL FROM THUNDERSTORMS PRODUCING TORRENTIAL
DOWNPOURS MAY LEAD TO LOCALIZED URBAN FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: MAY BE NEEDED. INDIVIDUAL SPOTTERS ARE
ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 14, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT SAT JUN 14 2014

FLZ070-071-073-141900-
INLAND MIAMI-DADE COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
221 PM EDT SAT JUN 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND MIAMI-DADE
COUNTY...EAST CENTRAL INLAND COLLIER COUNTY AND SOUTHWESTERN INLAND
BROWARD COUNTY...

* UNTIL 300 PM EDT

* AT 220 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES NORTHEAST OF DADE-COLLIER TRAINING
  AIRPORT...OR 18 MILES EAST OF MONROE STATION...MOVING NORTHWEST AT
  10 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  BIG CYPRESS NATIONAL PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2591 8065 2581 8082 2601 8103 2614 8080
TIME...MOT...LOC 1820Z 154DEG 8KT 2592 8080

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:07 PM EDTSpecial Weather StatementMFLBroward23 min
Jun 14, 3:18 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Jun 14, 3:39 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Jun 14, 4:26 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jun 14, 4:28 PM EDTSpecial Weather StatementMFLHendry32 min
Jun 14, 4:33 PM EDTSpecial Weather StatementMFLMartin42 min
Jun 14, 5:00 PM EDTSpecial Weather StatementMFLGlades45 min
Jun 14, 5:14 PM EDTSpecial Marine WarningMFL2 hr
Jun 14, 5:27 PM EDTSpecial Weather StatementMFLCollier33 min
Jun 14, 5:39 PM EDTSpecial Weather StatementMFLGlades51 min
Jun 14, 5:57 PM EDTSpecial Weather StatementMFLGlades33 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.